Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Trying to quit smoking, using nicoderm patches, sharp pain in shoulder on applying patch. Normal symptoms?

I am into my third day without smoking . I have done so by using 21 mg nicoderm patches . When applied I experience mull to sharp throbbing pain in the shoulder of whichever arm the patch is on. I have no alergies, and do not have a heart condition. If this pain is the price of quieting I am willing to accept that, unless this poses a greater threat? any advice?
Asked On : Sun, 27 Jan 2013
Answers:  1 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
welcome to Healthcare Magic, and thanks for writing to us.
Yes , pain in your muscles after using Nicotin patch is very common. you can have sharp excrutiating pain , or throbbing pain or it can be seen as a dull ache accompanied by the numbness of arm which you have used the patch.

Quitting smoking is a very difficult task, but since you have decided to quit, please stick on to your decision and try to bear/ ignore the pain you are going thru.

Try not thinking about smoking or pain, Try to be away from friends who smoke as it can trigger your tendency to smoke again.
Indulge in certain hobby or activities, go for long walks, spend some time with your pet if u have any,or watch a movie as these can divert your mind from pain and tendency to start smoking again.

Drink adequate water, and keep yourself hydrated.
If severe pain persist please consult a physician.

Hope this answer would help you
Thank you

Answered: Sun, 27 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor